MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-35
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the basilar artery with a max diameter of 7mm and a 5.2mm neck diameter.The landing zone was 4.7mm distally and 5.0mm proximally.It was noted the patient's vessel tortuosity was normal.The angiographic result post procedure was good.It was reported that during the aneurysm surgery, the ped tip could not be opened.Later, another fd was used and the patient was fine.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the distal section of the pipeline did not open.The pipeline was not placed in a vessel bend when it failed to open.There were no additional steps or other devices attempted to open the pipeline.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: video inspection system (m-78210), ruler 200cm (m-83361).As found condition: the pipeline flex shield embolization device and xt-27 catheter were returned for analysis within shipping box; within a plastic bio-pouch; within an opened pipeline flex shield inner pouch; and within a dispenser coil.The pipeline flex shield pushwire was returned outside the xt-27 catheter.Damage location details: no bend was observed on the pushwire.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.The distal end of pipeline flex shield braid was found not opened due to damaged braid.The proximal end of pipeline flex shield braid was fully opened and damaged.No flash or voids molded were observed in the xt-27 catheter hub.No bent or kink was found with catheter body.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.Testing/analysis: n/a.Conclusion: based on the analysis findings, the pipeline flex shield was confirmed to have failure /incomplete open at distal as the distal end of pipeline flex shield braid was found not opened due to damaged braid.However, the root cause for damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20063588
Report Number2029214-2024-01475
Device Sequence Number7784978
Product Code OUT
UDI-Device Identifier00763000284756
UDI-Public00763000284756
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-35
Device Catalogue NumberPED2-500-35
Device Lot NumberB655626
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer08/27/2024
10/24/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date09/11/2024
11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale